Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 34, NWS Miami, FL

October 28, 2017

NWS Miami, FL issued this small craft advisory at Oct 28, 2017, 12:29 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2017, 12:29 AM EDT (04:29 UTC)
Expired
Oct 28, 2017, 4:59 AM EDT
In force
5 hr
Issued by
NWS Miami, FL

The text

As transmitted.

722 
WHUS72 KMFL 280429
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1229 AM EDT SAT OCT 28 2017

AMZ671-290000-
/O.NEW.KMFL.TR.W.1018.171028T0429Z-000000T0000Z/
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1229 AM EDT SAT OCT 28 2017

...TROPICAL STORM WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A TROPICAL STORM
WARNING, WHICH IS IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  50 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 
39 TO 73 MPH ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 
HOURS.

&&

$$

AMZ630-650-651-670-290000-
/O.NEW.KMFL.SC.Y.0034.171028T0429Z-171029T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
1229 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY.

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
964 
WHUS72 KMFL 280859
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
459 AM EDT SAT OCT 28 2017

TROPICAL STORM WARNINGS EXPANDED TO INCLUDE ALL OF ATLANTIC
WATERS AND BISCAYNE BAY.

AMZ630-650-651-670-281700-
/O.CAN.KMFL.SC.Y.0034.000000T0000Z-171029T1200Z/
/O.EXA.KMFL.TR.W.1018.000000T0000Z-000000T0000Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
459 AM EDT SAT OCT 28 2017

...TROPICAL STORM WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A TROPICAL STORM
WARNING, WHICH IS IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 
39 TO 73 MPH ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 
HOURS.

&&

$$

AMZ671-281700-
/O.CON.KMFL.TR.W.1018.000000T0000Z-000000T0000Z/
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
459 AM EDT SAT OCT 28 2017

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  50 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT OR
39 TO 73 MPH ARE EXPECTED DUE TO A TROPICAL STORM WITHIN
36 HOURS.

&&

$$

GMZ656-657-676-281700-
/O.NEW.KMFL.SC.Y.0035.171028T0859Z-171029T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
459 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY.

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 8:37 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Oct 27, 8:37 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
837 PM EDT Fri Oct 27 2017

.AVIATION...
Potential Tropical Cyclone 18 will approach from the south. As it
does, it will begin to first spread cloud cover tonight, then
rain showers across the area by tomorrow morning. There is also a
chance of thunderstorms tomorrow, some of which may be strong to
severe, with the main threat strong gusty wind. Also, while IFR
is the predominate condition, there is a possibility of IFR under
heavy showers, and also cigs may be questionable at times.

&&

.UPDATE...
Main update this evening is to update the next couple of periods
with new model data for the wind. Still forecasting any strong
wind from Potential Tropical Cyclone 18 to remain well out to see
from the mainland. Showers should begin to invade the region by
tomorrow morning, spreading south to north. There is also a chance
of thunderstorms, some of which may become strong to severe, with
wind being the main threat. Also, with the storm being forecast to
be somewhat lopsided in its wind field, the CWA may not experience
any of the strongest wind. So, no watches, warnings, or advisories
are in effect at this time.

&&

.PREV DISCUSSION... /issued 606 PM EDT Fri Oct 27 2017/

UPDATE...
Potential Tropical Cyclone 18 is in the northwestern Caribbean. Even
though the tropical disturbance has formed into a Potential Tropical
Cyclone the impacts for South Florida have not changed. The main
impact is going to be heavy rainfall that may lead to flooding
across the area. There will be scattered thunderstorms with some
storms capable of producing marginally severe wind gust.

Marine conditions will rapidly deteriorate Saturday as Potential
Tropical Cyclone 18 moves into the area bringing an increase in
tropical moisture. This will bring heavy rainfall with showers and
thunderstorms across all South Florida waters. Wind speeds will
increase to 25 to 30 kts offshore marine zones Saturday evening
into Sunday morning.

PREV DISCUSSION... /issued 328 PM EDT Fri Oct 27 2017/

DISCUSSION...
REST OF TODAY AND TONIGHT: Another pleasant day across South Florida
today with highs in the upper 70s to around 80 degrees with an
easterly breeze. Tonight temps will be cool once again but not as
cool as the past few nights with lows in the low to mid 70s.

SHORT TERM (Saturday and Sunday): The cooler and drier weather will
come to an abrupt end this weekend as models are in good agreement
bringing a weak low from the northwestern Caribbean to the region.
This will bring deep tropical moisture to the area with precipitable
water levels well over 2 inches across all of South Florida.
Currently the National Hurricane Center has a 80% chance of tropical
formation in the next 48 hours. Regardless of tropical development
impacts across South Florida will remain the same. South Florida
will see periods of heavy rainfall Saturday afternoon into Sunday
with hazardous marine conditions. Showers will begin to develop
Saturday, with an increase in coverage as the day progresses
increasing from south to north across the area. Potential for 2 to 4
inches of rain, with localized higher amounts may lead to possible
flooding. There will be enough instability to support scattered
thunderstorms, with some storms capable of producing marginally
severe wind gust.

Timing of rainfall ending will be largely dependent on a cold front
passage moving in Sunday. As the disturbance moves northeastward
away from South Florida it will leave enough lingering moisture
ahead of the cold front. This will allow for a few showers and
storms in the morning and afternoon Sunday before the front moves
through.

LONG TERM (Monday into next week): Once the cold front moves through
Sunday it is back to the pleasant drier and cooler conditions across
South Florida. High pressure will build and lows Monday morning will
drop into the upper 40s around the interior and Lake region to mid
to upper 50s across much of the metro. Highs during the day
Monday will be in the low to mid 70s across much of the area.
High temps will be in the low to mid 80s for the rest of the
week. Will keep POPs low with only a few showers possible each afternoon.

MARINE...
Marine conditions will begin to rapidly deteriorate Saturday as a
tropical disturbance moves into the area bringing an increase in
tropical moisture. This will bring heavy rainfall with showers and
thunderstorms across all South Florida waters. Wind speeds will
increase to 15 to 25 kts. A cold front will move into the area on
Sunday, pushing the moisture out, but bringing strong winds in
from the northwest, possibly at 20 to 25 kts. This will cause
hazardous marine conditions for small craft for the weekend, into
the beginning of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  71  81  72  83 /  20  90  90  30
Fort Lauderdale  73  80  74  84 /  20  90  90  40
Miami            73  81  72  84 /  30  90  90  30
Naples           66  83  71  78 /  10  80  70  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...13
DISCUSSION...33/Kelly
MARINE...33/Kelly
AVIATION...13
Hazardous weather outlook, Oct 27, 8:43 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
843 PM EDT Fri Oct 27 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
281245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
843 PM EDT Fri Oct 27 2017

...Potential Tropical Cyclone 18 to Spread Heavy Rain and Storms Across
the Area Tomorrow...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip Currents: There is a moderate risk of rip currents for the
Atlantic beaches.

No other hazardous weather is expected during the overnight hours.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The risk of rip currents will continue to increase this weekend over
the Atlantic and Gulf waters of South Florida.

Scattered thunderstorms will be possible over all of South Florida
on Saturday and Saturday night. Some of the thunderstorms could
become strong to severe. The primary hazards from the storms will be
lightning, gusty wind, and flooding from heavy rainfall.

Possible minor flooding on Saturday and Saturday night especially in
low lying and poorly drain areas.

Marine conditions will deteriorate Late Saturday into early Monday
with Potential Tropical Cyclone 18 and another cold frontal passage
in both the Atlantic and Gulf waters of South Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but could be
needed on Saturday and Saturday night.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:29 AM EDTTropical Storm WarningMFL32 hr
Oct 28, 4:59 AM EDTSmall Craft AdvisoryMFL47 hr
Oct 28, 10:18 AM EDTFlood WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach19 hr
Oct 28, 11:17 AM EDTTropical Storm WatchMFLMiami-Dade18 hr
Oct 28, 11:40 AM EDTRip Current StatementMFLBroward, Palm Beach17 hr
Oct 28, 1:18 PM EDTTornado WarningMFLMiami-Dade27 min
Oct 28, 2:24 PM EDTSpecial Marine WarningMFL36 min
Oct 28, 4:32 PM EDTSpecial Marine WarningMFL43 min
Oct 28, 5:39 PM EDTTornado WarningMFLPalm Beach21 min
Oct 28, 6:10 PM EDTTornado WarningMFLPalm Beach20 min
Oct 28, 6:14 PM EDTSpecial Marine WarningMFL31 min
Oct 28, 6:26 PM EDTTornado WarningMFLPalm Beach22 min
Oct 28, 6:58 PM EDTSpecial Marine WarningMFL32 min
Oct 28, 7:04 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 28, 7:14 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 28, 7:27 PM EDTSpecial Marine WarningMFL33 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.